MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient dropped their equipment while in the shower in the shower bag.It was unknown if the shower bag appropriately closed at the time of the event the system controller got wet.Log files were submitted for review and did not capture any controller faults so there did not appear to be any immediate issues with the controller.
 
Additional Manufacturer Narrative
Section d4 (primary unique device identification (udi) number): correction section g4 (pma/510(k) #): correction.Manufacturer's investigation conclusion: a specific cause for the report of fluid ingress into the shower bag could not be conclusively determined through this evaluation.The relevant sections of the device history records for the shower bag, lot #9156292, were reviewed and showed no deviations from manufacturing or quality assurance specifications.Heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) rev.C, and heartmate 3 lvas patient handbook rev.D, are currently available.Section 6 of the ifu ¿patient care and management¿ and section 4 of the patient handbook ¿living with the heartmate 3¿ explain how to the use the shower bag.These sections warn that the shower bag must be used for every shower.Although the external components of the heartmate 3 left ventricular assist system are moisture-resistant, they are not waterproof.Take care to protect external system components from water or moisture.Section 8 of the ifu "equipment storage and care" (under "cleaning heartmate wear and carry accessories") and section 6 of the patient handbook "caring for the equipment" (under "caring for the wear and carry accessories") state that wear and carry accessories should be periodically inspected for damage or wear.If an accessory appears damaged or worn, do not use it: call your hospital contact for a replacement.The current revisions of the instructions for use (ifu) and patient handbook can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21463346
Report Number2916596-2025-01054
Device Sequence Number8750233
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149(10)9156292(11)230810
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Device Lot Number9156292
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient Weight107 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American